| Model Number |
N/A |
| Medical Device Problem Code |
Positioning Failure (1158)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
02/21/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an initial total hip arthroplasty, the surgeon believed the liner had a defective locking ring that came out of place during final stem and head implant placement.This resulted in replacement of the liner, stem, and head due to the items being damaged during removal.There was an approximate ten-minute delay to remove and replace the implants.No additional information was available.
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The product was returned and evaluated.Visual examination of the returned product identified gouges, indentations, scratches, and deformation to several areas of the liner upon return.Areas with damage were the inner and outer spherical surfaces, anti-rotation scallops, locking barbs, wall (between scallops and barbs), and the rim face.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Medical records were not provided.A definitive root cause cannot be determined.This complaint cannot be confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Event or Problem Description
No further event information is available at the time of this report.